Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 46, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 6, 2003, 1:56 PM CDT for Collin County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 1:56 PM CDT (18:56 UTC)
- Expired
- Apr 6, 2003, 3:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 102 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 12:40 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1494 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 061856 SVRFTW TXC085-062000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 155 PM CDT SUN APR 6 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLLIN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 300 PM CDT * AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR ALLEN...MOVING EAST-NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAIRVIEW AROUND 200 PM CDT LUCAS AROUND 205 PM CDT LOWRY CROSSING...PRINCETON AROUND 210 PM CDT FARMERSVILLE AROUND 225 PM CDT HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3312 9628 3305 9671 3320 9683 3335 9628 $$ 65/DD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 11:35 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 6, 11:35 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1135 AM CDT SUN APR 6 2003 THE DRY LINE EXTENDED ALONG A BOWIE....TO GRAHAM...TO MINERAL WELLS TO MASON LINE AS OF 17Z. THERE IS A DECENT CUMULUS FIELD ALONG THE DRY LINE...AND STORMS ARE ALREADY FORMING NORTHEAST OF MINERAL WELLS. EXPECT TO SEE ADDITIONAL CONVECTIVE DEVELOPMENT DURING THE NEXT COUPLE OF HOURS ALONG WITH THE DRY LINE. A LINE OF STRONG THUNDERSTORMS ARE ALSO EAST OF A GILMER....TO GROESBECK....TO TEMPLE LINE. THESE STORMS WILL CONTINUE TO MOVE EAST. 58 .FWD...CAUTION ON AREA LAKES TODAY ENTIRE FORECAST AREA.
Hazardous weather outlook, Apr 6, 10:00 AM CDT, 3 hours 56 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1000 AM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY...MAINLY EAST OF A SHERMAN TO SULPHUR SPRINGS LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF THIS LINE. THE MAIN THREATS WILL BE FROM LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. HOWEVER...THE CURRENT LOW-LEVEL VERTICAL WIND PROFILES SUGGEST THE POTENTIAL FOR SUPERCELLS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... MOST OF THE SPOTTER ACTIVATION NEAR AND WEST OF INTERSTATE 35 WILL BE THROUGH EARLY AFTERNOON. SPOTTER ACTIVATION EAST OF INTERSTATE 35 WILL GENERALLY BE DURING AFTERNOON INTO THE EARLY EVENING... PARTICULARLY WITHIN THE MODERATE RISK AREA. ROBBINS
In the hours before
Local storm report, Apr 6, 11:35 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1035 AM CST SUN APR 6 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0957 PM GREENVILLE TX 0.75 INCH HAIL
04/05/03 HUNT REPORTED BY PUBLIC.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 6:29 PM CST | Tornado Warning | FWD | Palo Pinto, Parker | 61 min |
| Apr 5, 6:34 PM CST | Severe Thunderstorm Warning | FWD | Jack, Young | 56 min |
| Apr 5, 6:52 PM CST | Tornado Warning | FWD | Parker, Tarrant | 53 min |
| Apr 5, 7:20 PM CST | Flash Flood Warning | FWD | Tarrant | 4 hr |
| Apr 5, 7:25 PM CST | Severe Thunderstorm Warning | FWD | Jack | 50 min |
| Apr 5, 7:44 PM CST | Tornado Warning | FWD | Parker, Tarrant | 61 min |
| Apr 5, 8:09 PM CST | Tornado Warning | FWD | Dallas, Tarrant | 51 min |
| Apr 5, 8:16 PM CST | Flash Flood Warning | FWD | Dallas | 4 hr |
| Apr 5, 8:20 PM CST | Severe Thunderstorm Warning | FWD | Parker, Wise | 55 min |
| Apr 5, 8:46 PM CST | Severe Thunderstorm Warning | FWD | Collin | 59 min |
| Apr 5, 8:59 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 46 min |
| Apr 5, 9:06 PM CST | Severe Thunderstorm Warning | FWD | Denton, Tarrant, Wise | 54 min |
| Apr 5, 9:25 PM CST | Severe Thunderstorm Warning | FWD | Montague | 65 min |
| Apr 5, 9:32 PM CST | Severe Thunderstorm Warning | FWD | Hunt | 58 min |
| Apr 5, 9:42 PM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas, Rockwall | 63 min |
| Apr 5, 9:58 PM CST | Severe Thunderstorm Warning | FWD | Denton | 47 min |
| Apr 5, 10:27 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Montague | 93 min |
| Apr 5, 10:28 PM CST | Severe Thunderstorm Warning | FWD | Hunt | 62 min |
| Apr 5, 10:35 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 55 min |
| Apr 5, 10:41 PM CST | Severe Thunderstorm Warning | FWD | Collin | 64 min |
| Apr 5, 11:25 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 65 min |
| Apr 5, 11:27 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 63 min |
| Apr 5, 11:30 PM CST | Severe Thunderstorm Warning | FWD | Hunt | 60 min |
| Apr 6, 12:15 AM CST | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 60 min |
| Apr 6, 12:19 AM CST | Severe Thunderstorm Warning | FWD | Hopkins | 56 min |
| Apr 6, 1:14 AM CST | Severe Thunderstorm Warning | FWD | Fannin | 46 min |
| Apr 6, 1:31 AM CST | Severe Thunderstorm Warning | FWD | Lamar | 59 min |
| Apr 6, 9:13 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 62 min |
| Apr 6, 1:58 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 47 min |
| Apr 6, 3:51 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 39 min |
| Apr 6, 4:03 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Rains | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.